Winter Weather, Fannin
- When
- February 2, 10:00 AM EST to 2:00 PM EST
- Where
- Fannin forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
Several reports were received from the county 911 centers in the northeast Georgia mountain counties of minor icing on trees, power lines, and a few roads in the higher elevations. All ice accumulations reported were generally less than one-tenth inch.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Several reports were received from the county 911 centers in the northeast Georgia mountain counties of minor icing on trees, power lines, and a few roads in the higher elevations. All ice accumulations reported were generally less than one-tenth inch. Temperatures were hovering between 30-32 degrees at elevations generally above 2500 feet as a strong storm system from the southwest spread rain across the area. No significant problems were noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 2, 5:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST WED FEB 2 2005 .SHORT TERM... RAIN MOVING INTO CWA THIS MORNING. EXPECT PERIODS OF RAIN THROUGHOUT TODAY AND TONIGHT ACROSS ALL OF CWA. IN NE GA... SFC WET BULB TEMPS SHOULD STAY ABOVE FREEZING HOWEVER SIGNIFICANT COLD LAYER BETWEEN 950MB AND 850MB SEEN ON MODEL AND BUFR SOUNDINGS THIS MORNING. ETA40 SHOWS THIS COLD LAYER WARMING QUICKLY TODAY AND THIS EVENING...WITH ENTIRE SOUNDING ABOVE FREEZING BY 06Z. NOT SO SURE IT WILL OCCUR THIS QUICKLY. HAVE RAIN WITH PERIODS OF SLEET FORECAST FOR NE GA TODAY AND TONIGHT. AS UPR LOW TRACKS SLOWLY EAST-SOUTHEAST OVER ERN TN TO NC/SC... COULD SEE SOME LIGHT SNOW OR RAIN/SNOW MIX THURS NIGHT IN FAR NE ZONES. SFC TEMPS APPEAR TO BE TOO WARM FOR SIGNIFICANT SNOW. .LONG TERM... FRIDAY/SATURDAY LOOK MIGHTY FINE WITH LOTS OF SUNSHINE...MUCH BETTER THAN LAST WEEKEND. NEXT SYSTEM COMING OUT OF BROAD SW FLOW...WAA PRECIP COULD BEGIN AS EARLY AS LATE SUN WITH MORE SIGNIFICANT LIFT MON AND TUE. ECMWF MORE SUBTLE WITH FEATURES WHILE DGEX AGAIN AMPLIFYING SYSTEM TOO MUCH. GFS/ECMWF BLEND USED FOR THE MOST PART. && .AVIATION... 3000 TO 4000 FT CEILINGS ACROSS THE AREA THIS MORNING ASSOCIATED WITH SYSTEM BRINGING RAIN TO THE STATE. WILL KEEP THIS CLOUD DECK ACROSS THE AREA TODAY WITH SOME LOWER CEILINGS AROUND 1000FT IN AND AROUND SHOWERS. SHOWERS ACTIVITY WILL CONTINUE ALL DAY SO WILL KEEP CURRENT THINKING WITH TAF SITES. WINDS WILL CONTINUE TO BE EASTERLY WITH SPEEDS IN THE 8 TO 14 KT RANGE THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 40 37 46 35 / 100 100 50 10 ATHENS 38 36 41 32 / 100 100 80 20 GAINESVILLE 39 35 40 32 / 100 100 70 20 ROME 41 37 45 36 / 100 100 40 10 COLUMBUS 45 43 53 37 / 100 90 40 10 MACON 43 42 50 35 / 100 100 70 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 13 SNELSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST WED FEB 2 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EST WED FEB 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT... .SYNOPSIS... LIGHT TO MODERATE SHOWERS EXPECTED TODAY WITH RAINFALL TOTALS AROUND AN INCH THROUGH TONIGHT. INSTABILITY INDICES WITH THIS SYSTEM ARE VERY WEAK ACROSS GEORGIA SO NO THUNDERSTORM ACTIVITY IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF FREEZING RAIN...SLEET OR SNOW THURSDAY MORNINGN ACROSS NORTHEAST GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED THROUGH THE PERIOD. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The national radar mosaic for the moment the first event began.
6 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440831, 5440832, 5440833, 5440834, 5440835, 5440836.